Weaning off Benzos (for debaser)

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

Green Lantern
Regular Member


Date Joined Apr 2006
Total Posts : 105
   Posted 4/17/2007 12:42 PM (GMT -6)   
debaser,
 
I'm sure that people on a low dose of benzos or those that take them only as needed can stop taking them without a lot of withdrawl symptoms.  I don't fit into either category.  Here is my history with benzos and my experience weaning off them:
  • Quit drinking December 5th, 2005
  • Severe anxiety and depression December 2005 - March 2006:  took zoloft, lexapro, paxil, lamictal, geodon, buspar - nothing worked.
  • March 2006 - pdoc finally gave me Xanax.  I started low but didn't get any relief until 2mg.  I was on 2mg 3x day for several months.
  • Tapered down to 2 mg per day.  Withdrawal symptoms included a return of anxiety made worse by the withdrawal.  Several times I took more than the daily dose and ran out early.
  • pdoc then switched me to Klonopin a couple of months ago at 4 mg per day.  I have been weaning down since then and am now at .75 mg per day.  I tried going from 1mg a day to zero and nearly went crazy.  My schedule now is to reduce the daily dose .25mg per day every two weeks.
 
No one knows


debaser
Veteran Member


Date Joined Nov 2006
Total Posts : 1745
   Posted 4/17/2007 3:42 PM (GMT -6)   
Wow, according to the dosage comparison charts, 4 mg of Klonopin is a WHOLE lot of benzodiazepine.

When you were tapering from it little by little, how were you feeling? I can understand where it would be extremely difficult going from 1 mg per day down to nothing. But what's it like going from, say, 1 mg to .75 mg?

Aussieangel
Veteran Member


Date Joined Sep 2006
Total Posts : 510
   Posted 4/17/2007 6:34 PM (GMT -6)   
When I was in hospital their doc stopped my clonazepam 2mg to nothing in 5 days I went through hell, until my pdoc put me back on it as I wsn't meant to come off it yet.
 
Something I learnt was when it is time to come of it it will be done extremely slowly and in .25mg amounts.
 
Green Lantern, thanks for that, at least I feel like it can be done without the hell if done correctly.

Green Lantern
Regular Member


Date Joined Apr 2006
Total Posts : 105
   Posted 4/18/2007 5:45 PM (GMT -6)   

debaser, I think I did my math backwards on the dosage.  I think it was 2 mg, not 4.  I don't think I've noticed much physical difference going from 1 to .75, but mentally it is hard. 

Aussie,

I can only imagine going from 2mg to 0.  I tried going from 1 mg to 0 and that was ugly.

 


No one knows


Howlyncat
Elite Member


Date Joined Jan 2005
Total Posts : 24909
   Posted 4/18/2007 7:55 PM (GMT -6)   
I was taking at one point 3 2mg ativan a day for the pyoderma ........and I finally came off of them but did it slowly as I could not deal with the w/d 's as well as everything else......
I am doing great now with taking as necessary and it is only 1 mg I take now

I was still able to totally function but was pretty tired from them and the illness as well

AA that had to have been Hades I am so sorry you went thru that ,y God I would have ripped my hair out I am sure.......

Green Lantern ........thanks for your input
Appreciated
    Contribute today to support Healing Well Forums...Donate @
 
Co Mod ..Crohns Forum
Co Mod A/P Forum
Moderator ....Alzheimers Forum 
 
Dx with Crohns ,pyoderma gangrenosum ,Anxiety and panic
 Way to many meds to put down ..........
 
Take that Lil step ..I will hold your hand and we will make big strides
 
                             
 
   LYN                               
                          
                                  


debaser
Veteran Member


Date Joined Nov 2006
Total Posts : 1745
   Posted 4/19/2007 5:18 PM (GMT -6)   
Wondering if I should fear the day I come off of Klonopin....

Hello~Kitty
Veteran Member


Date Joined Jun 2005
Total Posts : 610
   Posted 4/19/2007 6:43 PM (GMT -6)   
Hello-I was taking  3mg daily of klonopin (1mg three time a day) for 6 months straight and I got absoutly no relief from my anxiety, a matter of fact I didnt feel ANYTHING on it, no drowsyness, no  nothing!!!! So I decided to just quit taking them one day and had ABSOUTLY NO withdrawals or anything!!! should have I had some?? I dont even understand how anyone could get releif from them when they seem to do absoutly nothing, it was like taking a placebo!!! Well anyways, thats my take on it. Everyone have a good day!!!


debaser
Veteran Member


Date Joined Nov 2006
Total Posts : 1745
   Posted 4/19/2007 6:58 PM (GMT -6)   
Okay. That's weird. That's a pretty high dose of a very strong medicine. No effects? No side-effects? No withdrawal? Crazy. You're definitely the exception to the rule, then!

Howlyncat
Elite Member


Date Joined Jan 2005
Total Posts : 24909
   Posted 4/19/2007 7:20 PM (GMT -6)   
It would also depend on tolerance and metabolism ......
Everyone is different with meds
    Contribute today to support Healing Well Forums...Donate @
 
Co Mod ..Crohns Forum
Co Mod A/P Forum
Moderator ....Alzheimers Forum 
 
Dx with Crohns ,pyoderma gangrenosum ,Anxiety and panic
 Way to many meds to put down ..........
 
Take that Lil step ..I will hold your hand and we will make big strides
 
                             
 
   LYN                               
                          
                                  


Hello~Kitty
Veteran Member


Date Joined Jun 2005
Total Posts : 610
   Posted 4/19/2007 10:15 PM (GMT -6)   
Hello, yea it is the most crazy thing and it really upsets me. It never has done anything, over the past 5 years i have tried xanax, valium, and clonopin, and they have never done anything, and it disappoints me so much cause i have the worse anxity and panic attacks and people say benzos are wonderful for them and i never felt anything....I do take methadone for pain, but i dont think narcotics could stop the benzos from working, or could it??? Or maybe my body just some how stops the meds from taking effect but i dont know how that could be possible, but then again i have a neighbor that cant have surgeries cause the meds they use to knock you out doesnt work so she cant sleep during surgeries....

debaser
Veteran Member


Date Joined Nov 2006
Total Posts : 1745
   Posted 4/19/2007 11:14 PM (GMT -6)   
Yeah, I don't know. Those are questions for doctors and pharmacists. I'm sure there's a reason for it.

Green Lantern
Regular Member


Date Joined Apr 2006
Total Posts : 105
   Posted 4/20/2007 11:04 AM (GMT -6)   
debaser,
 
I wouldn't fear coming off Klonopin.  Everyone reacts differently so you may not have any problem.  It also depends on the dosage and length of time you have been taking it.  For example, high dosage, short length of time - probably not too bad; low dosage, long length of time - probably not too bad; high dosage, long length of time - probably some withdrawal and probably a good idea to taper slowly.  I fall into the last category - high dosage, long length of time.  I was on a very high dosage of Xanax for about six months, tapered down to just a high dosage, and then switched to a high dosage of Klonopin and have been tapering .25 mg every two weeks for the past 2-3 months.  I also have other addiction issues, which may increase my propensity for withdrawal symptoms.  If you ever do have to come off, just work with your doc to develop a plan.  Also, the withdrawal symptoms basically mimic the reasons you started taking it in the first place, so if you lived with it before, you can live with it again.
No one knows


debaser
Veteran Member


Date Joined Nov 2006
Total Posts : 1745
   Posted 4/20/2007 5:24 PM (GMT -6)   
Heh. I lived with it but I didn't really "live with it", if you know what I mean. Hopefully after a withdrawal I'll actually feel normal without the drug. That would be nice. I don't really care if I stay on Klonopin the rest of my natural life, though. It's helped me THAT much.

What's considered a "high" dosage? I'm on 1 mg./day (.5 bin). I've heard of people taking up to 4 mg's or more, but I've read that Klonopin doesn't have therapeutic value for anxiety sufferers after 1 mg./day. Now, I guess that could mean two things. They've tested it at higher dosages and found no additional therapeutic value, or they haven't tested it for panic disorder above 1 mg. I think I read that it's the former, but I forget. That's one of my minor worries about being on the drug. If they raise my dose but it's proven not to be effective, then why do it? Where else is there to go after that? I pretty much started at the target dosage.

This is all a "I'll cross that bridge when I come to it" sort of thing, but information never hurts (unless you have acute anxiety...then it sure can).
New Topic Post Reply Printable Version
Forum Information
Currently it is Sunday, September 25, 2016 2:04 PM (GMT -6)
There are a total of 2,693,556 posts in 297,390 threads.
View Active Threads


Who's Online
This forum has 152069 registered members. Please welcome our newest member, astilla.
375 Guest(s), 12 Registered Member(s) are currently online.  Details
Simon Templar, Ahmed, Canada Mark, astilla, Lacey04l, astroman, ThePenTurner, NolaVette, dogsblood, Bobby Mac, sunny40, Kar102


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest
Advertisement
Advertisement

©1996-2016 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer